Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I have been taking Bactrim for quite awhile now and that or my metformin has cleared my acne I'm not sure which. My doctor just the other day put me on birth control(loestrin) (not for acne) and already I am breaking out. I'm not really that concerned about the breakout yet it's not very seriuos but I was wondering if anyone knows if these medicines are not supposed to be taken together. I should just call my dr but she is always super busy and I think she might have forgotten I am on bactrim. I read online you are not supposed to take some antibiotics with loestrin because it decreases the effectiveness of losetrin. Does anyone know if Bactrim is in this category? It's such an old antibiotic I doubt many doctors prescribe it anymore and I had trouble finding info on it and loestrin together. any feedback would be really great. thanks guys.

Share this post


Link to post
Share on other sites

I talked to the nurse at my Dr's office and all antibiotics apparently can decrease the effectiveness of all birth control pills. That really sucks. She is going to find out if the same is true for the nuvaring I really hope that at least will work. I would hate to go off bactrim. How do people on antibiotics do birth control? This is very surprising to me. I am surprised I have not heard of this before since antibiotics and birth control are often both taken by people with acne.

Share this post


Link to post
Share on other sites

It's been about 10 years so this is dated information, but back when I was on the pill I was told it wasn't possible to combine antibiotics with any BCP without a loss of effectiveness. My doctor prescribed me antibiotics for my acne to only be taken during the inactive week of my BCP.

Share this post


Link to post
Share on other sites

hi Angi. thanks for your reply. That information is still true. And the nuvaring has the same problem. so basically if your on antibiotics b.c. won't work. i can't believe i did not know about this. it seems like this should be common knowledge. and if my gynecologist prescribed it to me when i was on bactrim i'm sure that can happen to other people as well. and if you get pregnant when you're on b.c. that can be really bad. this is so scarey im just glad i did some research on it before i had sex.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×